MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LINEAR POROUS COATED HIP; STEM, HIP, FEMORAL, LINEAR SIZE12 STD. (SPCL ORDER) R-NECK

ENCORE MEDICAL L.P. LINEAR POROUS COATED HIP; STEM, HIP, FEMORAL, LINEAR SIZE12 STD. (SPCL ORDER) R-NECK
Model Number 425-01-012
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this complaint was a failure to remove the masking plug from the hip stem during production.The event occurred during surgery, near the patient.The agent was present and was able to find a suitable replacement device after the surgical team noticed that the incident hip stem had a masking plug still inside its impaction hole.The surgery was completed as intended, but with a 10-minute delay.No adverse event, patient risk, or negative outcome due to the incident were reported.The incident component was not returned to djo and no photographs were provided.A review of the device history record (dhr) was conducted.(b)(4) pieces were released from manufacturing on october 03, 2016 with a sterility expiration date of 2022-09-27.The work order indicates that the order was for senko and transaction history indicates that all (b)(4) pieces were shipped to senko.There were no ncmrs in the work order.Records indicate that the parts met all manufacturing and design specifications upon release from manufacturing.No complaints have been filed against any other parts from the incident lot of hip stems.A complaint history review was conducted for the entire taperfill, clp and linear porous-coated hip stem product families, which are subject to the same processing steps.One previous complaint was found mentioning a screw being left in the threaded hole of the implant, cc-00243085, also from senko.This complaint led to capa (b)(4) which implemented the corrective action of adding a router note to verify removal of the masking screw.The incident lot was manufactured before the corrective action was implemented.The root cause of this complaint was a failure to remove the masking plug from the hip stem during production.Further insight into this root cause can be found in (b)(4), which has been related to this complaint.Inventory containment and health risk have been assessed for this issue in (b)(4).Out of an abundance of caution, senko has examined their inventory for additional occurrences.The majority of the implants were able to be inspected without opening the sterile pouches.Remaining inventory will be shipped to djo for inspection and repackaging.
 
Event or Problem Description
Primary surgery - the surgeon noticed the stem inserter (803-00-015) would not be fixed into the selected stem (425-01-012 lot# 066c1066) for impaction to find a screw inside while no abnormality was observed on packaging including the sterile pouch.The screw interfered the inserter to connect to the stem properly.

Brand Name
LINEAR POROUS COATED HIP
Common Device Name
STEM, HIP, FEMORAL, LINEAR SIZE12 STD. (SPCL ORDER) R-NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx
MDR Report Key9933542
Report Number1644408-2020-00351
Device Sequence Number2924831
Product Code LPH
UDI-Device Identifier00888912077880
UDI-Public(01)00888912077880
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2022
Device Model Number425-01-012
Device Catalogue Number425-01-012
Device Lot Number066C1066
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR